MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4083-24
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Extravasation (1842); Swelling/ Edema (4577)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a 69-year-old-male patient in the department of radiotherapy for abdominal tumors experienced a 10cm 8cm swelling with tenderness appeared around the infusion port.The skin color around the infusion port was normal, and the skin temperature was normal.The reporter noted that the patient had an infusion port inserted on (b)(6) 2023 and had experienced no reactions for more than a year of use.On (b)(6) 2025, the patient's infusion port was fixed and unobstructed and blood could be drawn back.Anti-tumor pretreatment was performed at 9:59 without any special discomfort.At 16:38, 500ml of 5% glucose injection plus 130mg of oxaliplatin injection was intravenously infused for anti-tumor treatment and the patient reacted 10 minutes later.The infusion was stopped immediately, and the attending physician and nursing team leader were notified, and the patient was advised to rest in bed.After the acting head nurse consulted with the experts of the intravenous therapy specialist team, the needle was removed after blood was returned through the original needle, the site and range of the extravasation were recorded, and lidocaine + dexamethasone injection was given for local drug blockade treatment as ordered by the doctor, and the patient was covered with a transparent convalescent patch.At the same time, the anesthesiology department was consulted to assist in the treatment, and the handover was done well.The local skin changes of the patient's infusion port were closely observed, and the patient was advised to rest in bed and avoid strenuous exercise.The patient was comforted and provided with psychological counseling.
 
Additional Manufacturer Narrative
The device history record for the suspect device was reviewed.No discrepancies or anomalies were observed during the manufacturing of this lot.The suspect device was not returned for evaluation.Without the return of the samples the reported malfunction could not be confirmed, and a probable cause was unable to be determined.

Brand Name
DELTEC TITANIUM PORT-A-CATH, LOW PROFILE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22287819
Report Number3012307300-2025-07296
Device Sequence Number21051790
Product Code LJT
UDI-Device Identifier10610586023613
UDI-Public(01)10610586023613(17)280508(10)4405004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4083-24
Device Lot Number4405004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexMale